loading page

Dexamethasone Induced Avascular Necrosis in Pre-B Acute Lymphoblastic Leukemia Patient, a Brief Case Report
  • +1
  • Saad Zulfiqar,
  • Ghulam Mujtaba,
  • Rabia Muhammad Wali,
  • Adeel Siddiqui
Saad Zulfiqar
Shaukat Khanum Memorial Cancer Hospital and Research Centre
Author Profile
Ghulam Mujtaba
Shaukat Khanum Memorial Cancer Hospital and Research Centre

Corresponding Author:[email protected]

Author Profile
Rabia Muhammad Wali
Shaukat Khanum Memorial Cancer Hospital and Research Centre
Author Profile
Adeel Siddiqui
Shaukat Khanum Memorial Cancer Hospital and Research Centre
Author Profile

Abstract

We present a 5-year-old male patient who is being treated for acute lymphoblastic leukemia and is on dexamethasone as a part of a chemotherapy regimen. The patient presented to emergency department with acute history of bilateral leg pain. MRI features are suggestive of established grade 3 right femoral capital femoral avascular necrosis. Dexamethasone was omitted from the patient's future treatment and was discharged on oral pain medication. The use of systemic corticosteroids should be done under critical observation and both physician and patient should be aware of the possibility of avascular necrosis.